MAUDE Adverse Event Report: CORDIS CORPORATION CATH TEMPO 5F SIM 2 100CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CORPORATION CATH TEMPO 5F SIM 2 100CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 451531H0
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During a peripheral artery catheterization, the physician requested a tempo catheter 5f sim 2 100cm, after short manipulation the physician removed the catheter and then noticed a fracture in the distal end.The catheter was removed safely, and no part remained in the patient¿s body.Then, a second tempo catheter from the same lot was opened and it was noted to be kinked during prep.Per fal analysis, the body shaft of the device was found cracked at 7.5 cm from the tip.There were no reported patient injuries.The first catheter used was properly prepared and inserted over the wire into the sheath, the second catheter was not used in the patient.To complete the procedure the physician used a cordis sim 1 catheter with no further problem.The devices were stored in their original packaging on the shelf in the cath lab.The devices were stored for more than a year.The devices were stored and handled per the instructions for use (ifu).The devices were prepped properly according to the instructions for use (ifu).There were no difficulties experienced in prepping the devices.There were no anomalies noted to the devices when they were taken out of the packaging.There were no difficulties removing the products from the packaging.The catheters did not kink or bend at any time prior to resistance/friction.There was no unusual force used at any time during the procedure.There was no difficulty tracking through the vasculature.There was no resistance met while advancing or withdrawing the first tempo catheter 5f sim 2 100cm.The second tempo catheter 5f sim 2 100cm reportedly kinked but did not crack.There are no pictures/procedural cd available of the damaged device from the facility.Additional procedural details were requested but are unknown.Per visual analysis, the body/shaft was noted to be cracked at 7.5 cm from the tip.The separated areas of the body/shaft were scanned under sem station in order to determine the root cause of the noted crack.Per sem analysis, the separated areas of the body shaft presented with evidence of elongations and abrasions.Plastic deformation resulting in cup and cone- like shape, diameter reduction and tension marks were noted on the braid wires.Also, the braid wires separated areas presented with evidence of smearing.Furthermore, ductile dimples were found on the separated braid wire surfaces.The elongations found on the body shaft material, the ductile dimples and plastic deformations as well as the surface type of cup, resulting in a diameter reduction, are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the body/shaft material was induced to a tensile force that exceeded the braid wires and body shafts material yield strength prior to the separations.No other issues were noted during the sem analysis.A product history record (phr) review of lot 17624542 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The phr review does not suggest that the event reported by the customer could be related to the manufacturing process.The reported ¿catheter (body/shaft)¿ kinked/bent - during prep¿ was not confirmed during the analysis.However, catheter (body/shaft)¿cracked - during prep" was indeed confirmed during the analysis due to the cracked condition of the unit as received.However, the exact cause of the cracked condition on the unit could not be conclusively determined.Analysis results, sem analysis report and phr review results do not suggest that these damages are related to the manufacturing process.The elongations found on the body/shaft material, the ductile dimples and plastic deformations, as well as surface type of cup resulting in a diameter reduction, are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the body/shaft material was induced to a tensile force that exceeded the braid wire and body shaft material yield strength prior to the separation of both devices.Per the precautions in the instructions for use (ifu), which is not intended as a mitigation, ¿store in a cool, dark, dry place.Do not use if package is open or damaged.Do not use the catheter if the ¿use by¿ date on the package label has expired.Do not resterilize.Exposure to temperatures above 54c (130f) may damage the catheter.To prevent damage to the catheter tip during removal from the package, grasp the hub and withdraw the catheter.Exercise care when removing guidewires from multiple-curve catheters.¿ neither the product analyses nor the phr reviews suggests that the reported events could be related to the manufacturing process; therefore, no corrective action will be taken at this time.
 
Event or Problem Description
During a peripheral artery catheterization, the physician requested a tempo catheter 5f sim 2 100cm, after short manipulation the physician removed the catheter and then noticed a fracture in the distal end.Per fal analysis, the body shaft of the device was found cracked at 4.5 cm and at 10.5 cm from the tip.The catheter was removed safely, and no part remained in the patient body.Then, after removing the catheter he opened a second tempo catheter from the same lot and before inserting it into the introducer, while preparing the catheter the physician noticed the catheter kinked.Per fal analysis, the body shaft of the device was found cracked at 7.5 cm from the tip.There were no reported patient injuries.The first catheter used was properly prepared and inserted over the wire into the sheath.To complete the procedure the physician used a cordis sim 1 catheter with no further problem.The devices were stored in their original packaging on the shelf in the cath lab.The devices were stored for more than a year.The devices were stored and handled per the instructions for use (ifu).The products were prepped properly according to the ifu.There were no difficulties experienced in prepping the devices.There were no anomalies noted to the devices when it was taken out of the packaging.There were no difficulties removing the products from the packaging.The catheters did not kink or bend at anytime prior to resistance/friction.There was no unusual force used at anytime during the procedure.There was no difficulty tracking through the vasculature.There was no resistance met while advancing or withdrawing the first tempo catheter 5f sim 2 100cm.The second tempo catheter 5f sim 2 100cm that was used kinked at the catheter body/shaft and wasn't broken.There are no pictures/procedural cd available of the damaged device.The patient is doing well and there is no damage done during the procedure or afterwards.There was no patient injury.Additional procedural details were requested but are unknown.

Brand Name
CATH TEMPO 5F SIM 2 100CM
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key8662708
Report Number9616099-2019-02989
Device Sequence Number243339
Product Code DQO
UDI-Device Identifier20705032008584
UDI-Public20705032008584
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K973401
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Catalogue Number451531H0
Device Lot Number17624542
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/16/2019
Initial Report FDA Received Date06/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1